Truth: I’ve been unbalanced since I was a child.
Truth: I’ve been on either an anti-depressant or an anti-anxiety for 13 years.
Truth: My Doctor pulled a fast one on me and I didn’t even understand until today.
I’d been having a bit of trouble with my med lately. My dizziness and vertigo were getting out of control and it seemed like my levels of agitation/overwhelmed feelings were rising. It made me a bit of a snot. Totally unrelated to these events (*snort*), I had started reading “The Mood Cure” by Julia Ross. I started to feel like I understood my brain for the first time. I had hopefulness that I would not have to be on mind-altering drugs for the rest of my life. I decided to go see my doctor and talk to him about getting off my drug of long-standing: Paxil.
I went prepared with a list of Primary Discontinuation Symptoms and a list of the amino acids I wanted to be taking as I tapered off the Paxil. I showed him the list and said I felt like I was having some of those symptoms now and the drug seemed not to be working. I told him I wanted to supply myself with the amino acids my brain needed. I looked at him with intentness and was absolutely flabbergasted when he said, “Well, you can just stop taking your Paxil then.”
This is blasphemy.
I asked about a tapering schedule. He said, “Well, you’ve actually been tapering for a long time. Remember you started out on 40 milligrams and now you are only taking 10.”
Well, yeah, okay….
I went home in a daze. He must be wrong. I looked it up on the internet and Harvard said the same thing. Ten milligrams of Paxil is not even a therapeutic dose.
I could not accept this.
I called the pharmacist and he finally agreed with me! Yes! I should taper a bit, perhaps take a couple of months, taking pills every other day for a week, then every two days, etc.
I feel like I’ve been led blindfolded to exactly where I’ve always wanted to be and my blindfold has been removed and I’m disappointed. Where’s my sense of victory? Where is my party?
I feel cheated.
At least I know the answer to the question of what to give a person who has everything they want: Nothing.